Alert archive / Louisiana / Severe Thunderstorm Warnings in 2000

Severe Thunderstorm Warning 290, NWS New Orleans, LA

November 16, 2000Plaquemines Parish, Louisiana

NWS New Orleans, LA issued this severe thunderstorm warning at Nov 16, 2000, 2:56 PM CST for Plaquemines Parish, Louisiana. It was in force for 34 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Nov 16, 2000, 2:56 PM CST (20:56 UTC)
Expired
Nov 16, 2000, 3:30 PM CST
In force
34 min
Issued by
NWS New Orleans, LA
Area
Whole counties

County Plaquemines Parish, LA

The nearest sounding before it

Slidell Radar S, LA (KSIL), launched 12:00Z, 8.9 hours before the alert went out and 79 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Slidell Radar S, LA at 12:00Z on 2000-11-16Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Slidell Radar S, LA at 12:00Z on 2000-11-16The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 243 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
838 m above ground
0-6 km bulk shear
60 kt
0-1 km storm-relative helicity
243 m²/s²
0-3 km storm-relative helicity
271 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS54 KLIX 162057
SVRNEW
LAC075-162130-

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NEW ORLEANS LA
256 PM CST THU NOV 16 2000

THE NATIONAL WEATHER SERVICE IN NEW ORLEANS HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  PLAQUEMINES PARISH IN SOUTHEAST LOUISIANA
  THIS INCLUDES THE CITY OF PORT SULPHUR

* UNTIL 330 PM CST

* AT 253 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  LINE OF SEVERE THUNDERSTORMS FROM 11 MILES NORTH OF POINTE A LA   
HACHE TO 18 MILES SOUTHWEST OF PORT SULPHUR...MOVING EAST AT 20 MPH.

* SEVERE THUNDERSTORMS WILL BE NEAR...
  PORT SULPHUR AT 320 PM CST
  NEAR EMPIRE AT 330 PM CST

DAMAGING WINDS ARE LIKELY WITH THE PASSAGE OF SEVERE THUNDERSTORMS. 
STAY INDOORS AWAY FROM WINDOWS.

REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY
WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST
OFFICE IN NEW ORLEANS.

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS New Orleans, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Nov 16, 11:45 AM CST, 3 hours 11 minutes earlier.

Area forecast discussion, Nov 16, 11:45 AM CST, 3 hours 11 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NEW ORLEANS/BATON ROUGE LA
1145 AM CST THU NOV 16 2000

WILL UPDATE THE ZONES TO LOWER MAX TEMPS FOR TODAY A TAD. WARMING
WILL BE LIMITED BY EXTENSIVE RAINFALL COVERAGE. UPPED ALL AREA POPS
TO 100 PERCENT AS OBVIOUSLY INDICATED ON RADAR. SEVERE THREAT
REMAINS MARGINAL BUT ENOUGH SURFACE BASED WARM SECTOR MAY IMPACT THE
COASTAL SECTIONS OF SOUTHEAST LOUISIANA THIS AFTERNOON.

THE 12Z SOUNDING INDICATED A WARM NOSE BETWEEN 700 AND 600 MB WHICH
WOULD NEED A 335K LIFT TO OVERCOME. THIS WILL BE TOUGH TO ACHIEVE IN
ORDER TO GET ANY DEEP CONVECTION. MOST OF THE RAIN WILL BE
ISENTROPIC LIFT VARIETY WITH THE PRECIPITATION CALCULATOR STILL
SHOWING WIDESPREAD 1.04 INCHES WITH A POTENTIAL TO 4.17 INCHES.

.NEW...SCA PQL TO ATCHAFALAYA BAY INCLUDING LAKES PONTCHARTRAIN AND
MAUREPAS.
LA...NONE.
MS...NONE.
24

In the hours before

Special weather statement, Nov 16, 9:00 AM CST, 5 hours 56 minutes before
LAZ034>040-046>050-056>070-MSZ068>071-077-080>082-162300-

THUNDERSTORM OUTLOOK
NATIONAL WEATHER SERVICE NEW ORLEANS LA
900 AM CST THU NOV 16 2000

THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS ACROSS SOUTHEAST
LOUISIANA...GENERALLY SOUTH OF THE I-10 AND I-12 CORRIDOR...AND
COASTAL MISSISSIPPI TODAY AND INTO TONIGHT. THE RISK IS MAINLY FOR
TORNADOES AND IS CONTIGENT ON WARM AND UNSTABLE AIR SPREADING NORTH
WITH THE MOVEMENT OF A WARM FRONT ALONG THE COAST.  SOME OF THE
ISOLATED STRONGER THUNDERSTORMS MAY ALSO BE CAPABLE OF PRODUCING
WIND GUSTS OF 45 TO 55 MPH.

WIDESPREAD RAIN WITH A FEW EMBEDDED THUNDERSTORMS IS EXPECTED OVER
SOUTHEAST LOUISIANA AND SOUTH MISSISSIPPI NORTH OF THE I-10 AND I-12
CORRIDOR. WIDESPREAD RAINFALL SHOULD BE AROUND ONE INCH
ACCUMULATIONS THROUGH MIDNIGHT TONIGHT WITH LOCALLY HIGHER AMOUNTS
TO 4 INCHES POSSIBLE FROM BANDS OF HEAVY RAINFALL.

ON COASTAL WATERS AND TIDAL LAKES...WATERSPOUTS WILL ALSO BE A
CONCERN ALONG WITH GALE FORCE GUSTS FROM ANY ORGANIZED SQUALL LINES
THIS AFTERNOON AND TONIGHT.

WHILE MOST OF THE AREA WILL MAINLY BE CONCERNED WITH EXTENSIVE
RAINFALL...SEVERE THUNDERSTORM COVERAGE SHOULD REMAIN RATHER
LOCALIZED. SPOTTER ACTIVATION IS NOT ANTICIPATED TODAY BUT EMERGENCY
OPERATIONS OFFICIALS IN THE COASTAL PARISHES AND COUNTIES SHOULD BE
AWARE OF A TORNADO THREAT FROM THUNDERSTORMS MOVING OFF THE ADJACENT
COASTAL WATERS.  k

FOR MORE WEATHER INFORMATION VISIT OUR WEB-SITE AT
WWW.SRH.NOAA.GOV/LIX (ALL LOWER CASE).

24

Nearby

Severe Thunderstorm Warnings in Louisiana, 2000Every severe thunderstorm warning in 2000

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.